Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 31, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 7, 2010, 3:41 AM CST for 8 counties in Kansas. It took effect at Nov 7, 2010, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2010, 3:41 AM CST (09:41 UTC)
- In effect from
- Nov 7, 2010, 12:00 PM CST
- Expired
- Nov 7, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3493 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WWUS73 KICT 070941 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 341 AM CST SUN NOV 7 2010 KSZ032-033-047-048-050-067-082-091-080000- /O.NEW.KICT.WI.Y.0031.101107T1800Z-101108T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 341 AM CST SUN NOV 7 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...OF THIS ADVISORY IS THIS AFTERNOON THROUGH EARLY THIS EVENING. * WINDS...THIS AFTERNOON WILL BE STRONG OUT OF THE SOUTH AROUND 30 TO 35 MPH...WITH GUSTS TO NEAR 40 TO 45 MPH. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY ALONG EAST-WEST ORIENTED ROADWAYS AND IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS
2 follow-up statements
587 WWUS73 KICT 072138 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 338 PM CST SUN NOV 7 2010 KSZ032-033-047-048-050-067-082-091-080000- /O.CON.KICT.WI.Y.0031.000000T0000Z-101108T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 338 PM CST SUN NOV 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...OF THIS ADVISORY IS UNTIL EARLY THIS EVENING. * WINDS...THIS AFTERNOON WILL BE FROM THE SOUTH AROUND 30 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY ALONG EAST-WEST ORIENTED ROADWAYS...SUCH AS I-70 AND HIGHWAY 400...AND IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
569 WWUS73 KICT 072350 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 550 PM CST SUN NOV 7 2010 ...STRONG SOUTH WINDS WILL CONTINUE TO WEAKEN THIS EVENING... KSZ032-033-047-048-050-067-082-091-080100- /O.EXP.KICT.WI.Y.0031.000000T0000Z-101108T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 550 PM CST SUN NOV 7 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... AS THE EVENING PROGRESSES...THE WINDS WILL FALL INTO A 15 TO 20 MPH RANGE. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 7, 3:18 AM CST, 23 minutes earlier.
Area forecast discussion, Nov 7, 3:18 AM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 318 AM CST SUN NOV 7 2010 .DISCUSSION... MAIN FORECAST CONCERN WINDS AND RELATIVE HUMIDITIES TODAY AND THEIR EFFECT ON FIRE DANGER. SYNOPSIS: A DEEPLY AMPLIFIED TROUGH IS LOCATED ALONG THE EASTERN SEABOARD. ON THE OTHER SIDE OF THE COUNTRY...AN UPPER LEVEL DISTURBANCE IS SITUATED OVER SOUTHERN CALIFORNIA. RIDGING IS IN PLACE ACROSS THE PLAINS. CLOSER TO HOME...THE CENTRAL PLAINS ARE SITTING SMACK BETWEEN A LOW DEEPENING OVER EASTERN COLORADO AND A HIGH OVER THE SOUTHEASTERN US. THIS HAS KEPT SOUTHERLY WINDS IN PLACE OVERNIGHT...AND KEEPING OVERNIGHT LOWS A LOT WARMER THAN PREVIOUS NIGHTS. TODAY - MONDAY: OVERALL THIS PERIOD WILL BE THE WARMEST OF THE FORECAST AS UPPER LEVEL RIDGING BUILDS IN AND WARM AIR ADVECTION IMPACTS THE REGION. AT THE SURFACE...TROUGHING ALONG THE LEE OF THE ROCKIES WILL CONTINUE TO DEEPEN...INCREASING THE PRESSURE GRADIENT ACROSS KANSAS. THIS STRONG PRESSURE GRADIENT WILL IN TURN ALLOW SOUTH/SOUTHWESTERLY WINDS TO BE STRONG-VERY STRONG...ESPECIALLY ACROSS CENTRAL AND WESTERN PORTIONS OF SOUTH CENTRAL KANSAS THIS AFTERNOON AND MONDAY. WITH MIXING TO NEAR 900MB...TEMPERATURES WILL SURGE INTO THE MID 70S...AND WINDS WILL APPROACH AND EXCEED WIND ADVISORY CRITERIA. HAVE GONE AHEAD AND ISSUED A WIND ADVISORY FOR AREAS MAINLY ALONG AND WEST OF HIGHWAY 14 FOR THIS AFTERNOON(18Z-00Z). GOING RIGHT ALONG WITH THE PREVIOUS SECTION...THE STRONG WINDS...AND MIXING WILL DROP DEWPOINTS AND THUS RELATIVE HUMIDITIES INTO THE 15-25 PERCENT RANGE THIS AFTERNOON. THE COMBINATION OF THESE CONDITIONS AND NEAR 100 PERCENT CURED FUEL IN CENTRAL KANSAS...WILL PUSH THE GRASSLAND FIRE DANGER INDEX INTO THE EXTREME CATEGORY. HAVE KEPT THE RED FLAG WARNING IN PLACE AND EXTENDED IT SOUTH INTO RENO COUNTY THIS AFTERNOON AS WELL. TUESDAY - WEDNESDAY: THE FIRST WEATHER SYSTEM OF THE FORECAST PERIOD WILL APPROACH AND IMPACT THE AREA THIS PERIOD. AN UPPER LEVEL DISTURBANCE WILL ROTATE AROUND A BROAD UPPER LEVEL TROUGH IN PLACE ACROSS THE WESTERN CONUS. THIS WAVE WILL PUSH A FRONT THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY. FOR MOST OF THE AREA THIS FRONT WILL BE LITTLE MORE THAN A WIND SHIFT...HOWEVER...AS IT REACHES BETTER MOISTURE ALONG THE MISSOURI/KANSAS BORDER...CHANCES FOR PRECIPITATION WILL INCREASE. HAVE INCLUDED SLIGHT CHANCES OF PRECIPITATION FOR WEDNESDAY ACROSS SOUTHEASTERN KANSAS. TEMPERATURES AHEAD OF THE FRONT ON TUESDAY WILL REMAIN ABOVE NORMAL...BUT WILL QUICKLY BE KNOCKED BACK DOWN TO NEAR NORMAL...LOW 60S...FOR WEDNESDAY. THURSDAY - SATURDAY: AS WITH PREVIOUS FORECASTS...THIS PERIOD REMAINS THE MOST ACTIVE...AND MOST UNCERTAIN. MODEL SOLUTIONS CONTINUE TO VARY WITH THE PROGRESSION OF ANOTHER DISTURBANCE ROTATING AROUND THE UPPER LEVEL TROUGH. ALL GUIDANCE IS INDICATING A STRONG STORM SYSTEM WILL APPROACH THE REGION THURSDAY...HOWEVER...BEYOND THAT GUIDANCE DIVERGES. THE GFS IS THE MOST PROGRESSIVE WITH THE SYSTEM WHILE THE ECMWF REMAINS THE SLOWEST. ALL OTHER GUIDANCE IS SOMEWHERE IN THE MIDDLE. FEEL THAT THE GFS IS STILL A LITTLE TO QUICK...BUT THE ECMWF AND GFS HAVE BEEN CONTINUING TO TREND TOWARDS EACH OTHER SOME...AND FEEL MIDDLE OF THE ROAD SOLUTION IS BEST. WITH THESE DISCREPANCIES HAVE KEPT CHANCE POPS IN THE FORECAST THURSDAY THROUGH FRIDAY NIGHT. CONFIDENCE REMAINS SOMEWHAT HIGH THAT THE AREA WILL RECEIVE PRECIPITATION DURING THIS TIME PERIOD...BUT LOCATION AND TIMING CONTINUE TO REMAIN THE UNKNOWN FACTORS. TEMPERATURES WILL CONTINUE TO COOL DURING THIS PERIOD. WITH CLOUDY SKIES AND PRECIPITATION...HIGHS WILL STRUGGLE TO REACH THE LOW TO MID 50S FOR FRIDAY AND SATURDAY. DO NOT FEEL HOWEVER...THAT TEMPERATURES WILL BE COOL ENOUGH FOR THIS PRECIPITATION TO BE FROZEN. HAVE KEPT RAIN SHOWERS AND ISOLATED THUNDERSTORMS IN THE FORECAST...ALTHOUGH SOME PORTIONS OF WESTERN KANSAS AND NEBRASKA COULD POSSIBLY SEE SOME SNOW. BILLINGS && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CONDITIONS REMAIN VFR. SOUTHERLY WINDS CONTINUE ACROSS THE REGION DURING THE NEXT 24 HOURS. THEY WILL BECOME GUSTY FROM 15Z TODAY THROUGH 08.00Z...REACHING GUSTS TO 25 KNOTS. COOK && .FIRE WEATHER... FIRE WEATHER... EXTREME GRASSLAND FIRE DANGER WILL BE PRESENT ACROSS MUCH OF CENTRAL KANSAS THIS AFTERNOON. WITH THE STRONG PRESSURE GRADIENT...MIXING WILL ALLOW VERY STRONG WINDS AND TEMPERATURES AND DEWPOINTS TO MIX OUT. THIS WILL CAUSE HUMIDITIES TO DROP INTO THE 15-25 PERCENT RANGE DURING THE AFTERNOON. THESE CONDITIONS COMBINED WITH 100 PERCENT CURED FUELS WILL ALLOW ANY FIRE THAT STARTS TO GET OUT OF CONTROL VERY QUICKLY. BARTON AND RUSSELL COUNTIES WILL HAVE THE HIGHEST GRASSLAND FIRE DANGER VALUES. A RED FLAG WARNING IS IN PLACE FOR MUCH OF KANSAS INCLUDING CENTRAL KANSAS. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 46 73 49 / 0 0 0 0 HUTCHINSON 73 45 73 48 / 0 0 0 0 NEWTON 73 46 72 49 / 0 0 0 0 ELDORADO 74 46 74 49 / 0 0 0 0 WINFIELD-KWLD 73 47 74 51 / 0 0 0 0 RUSSELL 76 43 75 45 / 0 0 0 0 GREAT BEND 75 43 75 45 / 0 0 0 0 SALINA 75 46 74 49 / 0 0 0 0 MCPHERSON 73 45 73 48 / 0 0 0 0 COFFEYVILLE 73 48 74 51 / 0 0 0 0 CHANUTE 72 47 74 50 / 0 0 0 0 IOLA 72 46 73 50 / 0 0 0 0 PARSONS-KPPF 72 47 73 50 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR KSZ032-033-047>053-067-068. WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR KSZ032-033-047-048-050-067-082-091. &&
Hazardous weather outlook, Nov 6, 4:57 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 457 PM CDT SAT NOV 6 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 457 PM CDT SAT NOV 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THE COMBINATION OF GUSTY SOUTH WINDS OF 20 TO 30 MPH...LOW RELATIVE HUMIDITY AND DRY GRASS FUELS WILL CAUSE A VERY HIGH GRASSLAND FIRE DANGER ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF GUSTY SOUTH WINDS OF 25 TO 35 MPH...LOW RELATIVE HUMIDITY AND DRY GRASS FUELS WILL PRODUCE AN EXTREME GRASSLAND FIRE DANGER FOR ALL OF CENTRAL KANSAS SUNDAY AFTERNOON. MEANWHILE A VERY HIGH FIRE DANGER EXISTS FOR SOUTH-CENTRAL AND SOUTHEAST KANSAS SUNDAY AFTERNOON. A VERY HIGH GRASSLAND FIRE DANGER WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS MONDAY AFTERNOON. A VERY HIGH FIRE DANGER WILL ALSO CONTINUE TUESDAY AFTERNOON ACROSS EXTREME EAST CENTRAL KANSAS. STRONG THUNDERSTORMS...CAPABLE OF HAIL LESS THAN 1 INCH DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE THURSDAY NIGHT AND FRIDAY OVER PRIMARILY SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.